Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

What to do if suffering from Hepatitis C, cirrhosis and jaundice?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I have a question about my dad who had Hepatitus C and now he has cirrhosis and jaundice
Posted Thu, 19 Dec 2013 in Liver and Gall Bladder
Answered by Dr. Ketan Vagholkar 3 hours later
Brief Answer: Liver tonics and supportive care required Detailed Answer: Hi, Thanks for writing in. Cirrhotic changes are a sequel to Hep C infection. The liver function tests are acceptable. If the viral load has diminished and disappeared then there is no need for interferon injections. All you need is supportive care by way of liver tonics and dietary advice to slow down the cirrhotic process. I hope this answers your doubt. Regards
Above answer was peer-reviewed by
Follow-up: What to do if suffering from Hepatitis C, cirrhosis and jaundice? 41 minutes later
Hi Doctor, Were you able to figure out my dad's current condition from the reports?He got 54 injections for this treatment and its still going on. He is getting his treatment from the best doctor in our area but i still wanted to get a second opinion because he is very weak and i am not sure if he can survive any more injections. I would really appreciate if you can let me know what sort of food is good for him and what things he should avoid eating?
Answered by Dr. Ketan Vagholkar 12 minutes later
Brief Answer: low fat, moderate carbohydrate high protein diet Detailed Answer: Hi, The USG report states that there is alteration in the echo texture. Gross cirrhotic changes are not evident as yet. Liver enzymes are within acceptable range. In view of his weakness you need to give your father a properly balanced diet in the format of high protein,low fat,moderate carbohydrate diet. For further details a medical dietician will advise you the exact dietary ingredients and their proportions. I hope this answers your doubt. regards
Above answer was peer-reviewed by
Follow-up: What to do if suffering from Hepatitis C, cirrhosis and jaundice? 2 days later
Thanks Doctor! So Stage A means initial stage ? Any specific diet would you recommend? Also, his Hemoglobin was monitored very low last month (about 7) so doctor given him blood transfusion of 4 bottles. Is this normal during injections ? He is getting weak day by day and loosing hairs. His HCV report was NIL after 4th injection but with doctors recommendation he's still getting injections and this last Wednesday he had his 30th. Also, this is his second round of injections he already have got 24 before. How much chances are there of body re developing HCV again once he stopped getting HCV injections? Can we do get this checked every year and get say few injections to make it NIL rather than continuous injections ? By doing that his body can gain some energy to bare the effects of injection. Thanks!
Answered by Dr. Ketan Vagholkar 50 minutes later
Brief Answer: Complete antiviral treatment a must Detailed Answer: Hi, 1. You need to consult a medical dietician who will fit the daily ingredients into the format that I have already suggested. 2. Bone marrow suppression is a known problem with these injections. the only treatment for that is monitoring and back up supplementation or correction whichever is applicable. 3. Weakness in general is due to various reasons. This may be due to marrow issues or liver dysfunction leading to poor appetite.Nutritional supplements is all that can be given either orally or through IV route if the situation worsens. 4. A complete course has to be given in order to achieve a complete elimination of viruses. 5. Recrudescence is described but not so very common.In fact what matters is the deleterious effects on the liver which have already taken place.This can be evaluated by periodic liver function tests and USG of the liver. 6. No haphazard treatment will cause more harm than good and is to be avoided. Good nutrition ,vitamin supplements and in a few cases parenteral nutrition if circumstances become dire would be the most logical approach to such a patient. I hope this answers all your doubts. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor